- News & Events
- Alcohol and Other Drugs
- Fentanyl laced with etizolam confirmed in community
News & Events
Fentanyl laced with etizolam confirmed in community
Simcoe, ON – Based on community reports and tests conducted in August, drug test results have confirmed that the presence of fentanyl mixed with etizolam was and may still be in the community. Due to the time delay in getting the test results, it is unclear if this drug is still circulating locally. Use of this drug has greater potential to result in an overdose and death.
What is it?
Fentanyl is a dangerous opioid involved in many community overdoses. Etizolam is a thenodiazipine (similar to benzodiazipine) that also has “downer” effects like fentanyl, potentially increasing the chance for overdose when laced with fentanyl. Reports suggest this combination of drugs is known as “black fentanyl” or “rainbow fentanyl” and those using it may experience memory loss for a period of hours to days in addition to the usual effects of fentanyl.
Remember the 4 C’s
- Careful use – don’t use alone, go slow by testing effect with small amounts first
- Carry naloxone – get a FREE naloxone kit and training from any Health Unit office or at participating pharmacies
- Call 9-1-1 for every overdose. You, your friend or family member need additional medical care, even when naloxone is used.
- CPR – push hard, push fast
Signs of an Opioid Overdose:
- Person cannot stay awake
- Body is limp, will not respond to noise or stimulation
- Slow or no breathing, gurgling
- Pupils are pinpoint or eyes rolled back
- Slow or no pulse
- Skin looks pale or blue, feels cold
Get a naloxone kit:
Haldimand Norfolk Health Unit: (Open: Monday-Friday 8:30-4:30)
12 Gilbertson Drive, Simcoe
Participating pharmacies and community agencies: ontario.ca/naloxone or call the Drug and Alcohol Helpline 1-800-565-8603 .
For more information visit the HNHU website: hnhu.org/opioids/